MAUDE Adverse Event Report: ATRIUM MEDICAL CORP C-QUR MOSAIC; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORP C-QUR MOSAIC; MESH, SURGICAL, POLYMERIC
Model Number 31106
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted upon completion of the investigation into this event.
 
Event or Problem Description
Received a report that patient needed mesh removed due to infection.Doctor reported that the patient had infection at two port entries and behind the muscle in front of mesh.
 
Additional Manufacturer Narrative
A review of lot history and sterilization records was performed.The finished good and subassembly lots passed all in-process inspections and testing including but not limited to fourier transform infrared spectroscopy, suture retention strength and ball burst strength.All raw materials met all incoming testing and inspections.Review shows that this lot met all sterilization and manufacturing acceptance criteria for lot release.Clinical evaluation: a port site infection may be the result of contamination at the time of insertion, the location of the entry or a dressing may lose its integrity and expose the site to contaminants.Microorganisms can infect a surgical wound through various forms of contact, such as from the touch of a contaminated caregiver or surgical instrument, through microorganisms in the air, or through microorganisms that are already on or in your body and then spread into the wound.Other risks for ssis include a compromised patient, elderly and/or overweight patients, weakened immune systems and diabetes.Most infections can be treated successfully with antibiotic medications, although, sometimes additional surgery or procedures may be required.The instructions for use precaution against handling of the mesh without clean sterile gloves and instruments.It states in adverse reactions, "complications that may occur with the use of any surgical mesh include, but are not limited to, inflammation, infection, seroma, hematoma, fistula formation or mechanical disruption of the tissue and/or mesh material, possible adhesions when placed in direct contact with the viscera (intestines) and organs.

Brand Name
C-QUR MOSAIC
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORP
merrimack NH 03054
MDR Report Key5574515
Report Number3011175548-2016-00001
Device Sequence Number19014205
Product Code FTL
UDI-Device Identifier00650862311068
UDI-Public00650862311068
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model Number31106
Device Catalogue Number31106
Device Lot Number403700
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2016
Supplement Report FDA Received Date04/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR